MAUDE Adverse Event Report: CONMED CORPORATION BUR GUARD, MEDIUM; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED

CONMED CORPORATION BUR GUARD, MEDIUM; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Model Number 1375-012
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned used device, item 00137501200 was tested and "confirm" the reported problem of the device got hot during case.After one minute of run test the temperature was recorded to 205f.Examination found corrosion inside the unit.Also, the inner race bearing was broken and out of the position.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: warnings: prior to each use, all equipment must be inspected for proper operation.Overheating might occur if bearings are worn or are not kept clean.If overheating occurs, discontinue use and return for service.Guards are to be returned to linvatec/hall surgical every six months for routine maintenance.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that 00137501200, bur guard, medium, device burned a patient lip during an oral surgery procedure.Further information was requested from the reporting account; however, to date no further information has been received.A good faith effort was attempted to gain further information.The patient was reported as injured but the degree of burn is unknown.This report is being raised on the basis of injury.

Brand Name
BUR GUARD, MEDIUM
Common Device Name
MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key8077848
Report Number1017294-2018-00176
Device Sequence Number203917
Product Code GET
UDI-Device Identifier10845854012338
UDI-Public(01)10845854012338(11)150409(30)1(10)643330
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1375-012
Device Catalogue Number00137501200
Device Lot Number643330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;